Alert archive / Alabama / River Flood Advisories in 2014

River Flood Advisory 13, NWS Nashville, TN

February 5, 2014Lauderdale County, Alabama; Lawrence County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 5, 2014, 8:26 AM CST for Lauderdale County, Alabama; Lawrence County, Tennessee. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 8:26 AM CST (14:26 UTC)
Expired
Feb 5, 2014, 8:42 PM CST
In force
12 hr
Issued by
NWS Nashville, TN

Counties Lauderdale County, AL, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 12.05 ft at Feb 5, 2014, 12:00 PM CST.

actionminormoderate510152002/0502/0602/07
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WGUS84 KOHX 051426
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
826 AM CST WED FEB 5 2014


...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE ALABAMA...TENNESSEE...

  SHOAL CREEK NEAR IRON CITY AFFECTING LAUDERDALE AND LAWRENCE COUNTIES 

.RAINFALL THAT OCCURRED TUESDAY AND TUESDAY NIGHT WAS RUNNING OFF INTO AREA
STREAMS AND RIVERS. SHOAL CREEK AT IRON CITY HAS JUST RISEN INTO ACCTION STAGE
AND WILL REMAIN THERE THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

ALC077-TNC099-060226-
/O.NEW.KOHX.FL.Y.0013.140205T1426Z-140207T0223Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
826 AM CST WED FEB 5 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE SHOAL CREEK NEAR IRON CITY
* AT 7AM WEDNESDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE TO RISE TO NEAR 12.5 FEET BY THIS EVENING.
* AT 14.0 FEET...FLOODING OF BOTTOMLAND ALONG SHOAL CREEK BEGINS

$$
1 follow-up statement
798 
WGUS84 KOHX 060242
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
842 PM CST WED FEB 5 2014

 
...THE FLOOD ADVISORY IS CANCELLED FOR THE SHOAL CREEK...
 
  SHOAL CREEK NEAR IRON CITY AFFECTING LAUDERDALE AND LAWRENCE COUNTIES
 
.THE RIVER LEVEL AT IRON CITY ON SHOAL CREEK HAS FALLEN BELOW ACTION STAGE 
AND WILL CONTINUE TO FALL. THIS IS THE LAST STATEMENT UNTIL THE RIVER RISES
TO ACTION STAGE AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

ALC077-TNC099-060312-
/O.CAN.KOHX.FL.Y.0013.000000T0000Z-140206T0242Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
842 PM CST WED FEB 5 2014

THE FLOOD ADVISORY IS CANCELLED FOR
  THE SHOAL CREEK NEAR IRON CITY
* AT 07PM WEDNESDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 14.0 FEET.
* ACTION STAGE IS 10.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 3.3 FEET BY FRIDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 5, 5:27 AM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 5, 5:27 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CST WED FEB 5 2014

.UPDATE...FOR AVIATION.

&&

.AVIATION...
12Z TAFS...LOW PRESSURE IS QUICKLY PULLING AWAY FROM THE REGION
TOWARD THE NORTHEAST. LOTS OF LOW CLOUDS WILL REMAIN WITH A FEW
POCKETS OF LIGHT DRIZZLE...FREEZING DRIZZLE OR FLURRIES. CIGS WILL
VARY IFR/MVFR THIS MORNING...THEN RISE TO CONSISTENT MVFR THROUGH
THE REST OF THE TAF PERIOD. WNW WINDS WILL BE GUSTY TO 20KT AT
TIMES THROUGH THE DAY.

13

&&

.PREV DISCUSSION... /ISSUED 412 AM CST WED FEB 5 2014/

DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...PATCHY LIGHT FREEZE DRIZZLE AND BLACK ICE
FORMATION NW AND N PORTIONS OF THE MID STATE THRU THE MID
MORNING HRS...WX PATTERN THIS WEEK INTO NEXT WEEK...TEMPS.

WENT AHEAD AND CANCELLED THE WSW FOR LIGHT FREEZING RAIN POTENTIAL
ACROSS NW COUNTIES AS SELECTED COUNTY OFFICIALS IN THESE COUNTIES
REPORTED LITTLE IF ANY PCPN OCCURRING. BELIEVE THAT THERE IS STILL
THE POTENTIAL FOR FREEZING DRIZZLE THRU THE MID MORNING HRS...AND
ALONG WITH MOISTURE ON THE ROADS POSSIBLY FREEZING...ISSUED AN SPS
CONCERNING THESE POSSIBILITIES THRU THE MID MORNING HRS. OTHERWISE...
MOST AREAS WILL EXPERIENCE PATCHY DRIZZLE THRU THE MID MORNING
HRS...WITH FLURRIES POSSIBLY DURING THE REMAINDER OF THE MORNING
HRS EXPECT PLATEAU COUNTIES. EXPECT FLURRY ACTIVITY TO END BY THE
AFTERNOON HRS EXPECT PLATEAU WHERE SOME FLURRIES ALONG WITH PATCHY
FREEZING DRIZZLE MAY BE POSSIBLE IN THE AFTERNOON. HIGHS SHOULD
FALL FROM CURRENT READING AND INTO THE UPPER 20S TO LOW TO MID 30S
BY THE LATE AFTERNOON HRS...WITH POSSIBLY A SLIGHT DECREASE IN
CLOUDINESS.

EXPECT MOCLDY SKIES TONIGHT THRU SATURDAY WITH CANADIAN BASED
HIGH PRESSURE INFLUENCES PROVIDING AGAIN ANOTHER ROAD OF UNSEASONABLY
COLD TEMPS...AND UPPER LEVEL SWLY FLOW SUPPORTING THE CONTINUED
CLOUDINESS. AS FOR TEMPS...WENT CLOSE TO A CONSENSUS SOLUTION WITH
LOWS FRI MORNING EXPECTED TO BE BACK IN THE TEENS.

EURO THE MOST AGGRESSIVE OF THE LONG RANGE MODEL SOLUTIONS...BUT ALL
AT LEAST HINT AT THE POSSIBILITY OF SNOWFALL FRI NIGHT...SAT NIGHT
INTO SUN...AND AGAIN MON NIGHT INTO TUE...AS ANOTHER CANADIAN HIGH
PRESSURE SYSTEM INFLUENCES THE MID STATE'S WX INTERACTING WITH
AVAILABLE MOISTURE PROVIDED BY PASSING SYSTEMS. AS FOR TEMPS...WENT
CLOSE TO A COMPROMISE SOLUTION HERE ALSO.

31

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 5, 5:00 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST WED FEB 5 2014

TNZ005>011-022>034-056>066-075-077>080-093>095-061100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

LIGHT FREEZING DRIZZLE AND PATCHY BLACK ICE WILL BE POSSIBLE FOR
LOCATIONS GENERALLY ALONG AND NORTH OF A LOBELVILLE...TO
DICKSON...TO PLEASANT VIEW...TO PORTLAND LINE THROUGH THE MID
MORNING HOURS. LIGHT FREEZING DRIZZLE ACCUMULATIONS ARE ALSO
POSSIBLE...MAINLY ON BRIDGES AND OVERPASSES. MOTORIST ARE
ADVISED TO EXERCISE CAUTION ON THESE AREA ROADWAYS THROUGH THE
MID MORNING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ALONG WITH THE POTENTIAL OF A WINTRY MIX...THERE IS A CHANCE
FOR ACCUMULATING SNOWFALL FRIDAY NIGHT...SATURDAY NIGHT INTO
SUNDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY. WITH EXACT
TIMING...LOCATION DEVELOPMENT...AND AMOUNTS STILL NEEDING TO BE
DETERMINED...IT IS RECOMMENDED THAT YOU CHECK BACK THROUGHOUT THE
WEEK CONCERNING THIS POTENTIAL WINTER WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY ICE AND/OR SNOW ACCUMULATION AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

31

In the hours before

Special weather statement, Feb 5, 3:48 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
348 AM CST WED FEB 5 2014

TNZ005>008-022>026-056-057-051500-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-PERRY-HICKMAN-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
LOBELVILLE...CENTERVILLE
348 AM CST WED FEB 5 2014

...FREEZING DRIZZLE AND SLICK ROADS LIKELY THIS MORNING ACROSS
NORTHWEST AND NORTHERN PORTIONS OF MIDDLE TENNESSEE...

AS TEMPERATURES REMAIN AROUND FREEZING...PATCHY FREEZING DRIZZLE
ALONG WITH SLICK ROADS WILL BE POSSIBLE ACROSS LOCATIONS
GENERALLY ALONG AND NORTH OF A LOBELVILLE...TO DICKSON...TO
PLEASANT VIEW...TO PORTLAND LINE THROUGH THE MID MORNING HOURS.
WITH TEMPERATURES BEING AROUND FREEZING...SLICK ROAD CONDITIONS
WILL DEVELOP. BRIDGES AND OVERPASSES WILL BE THE MOST SUSCEPTIBLE
TO ICING. SOME OF THIS ICING MAY FORM AS A THIN COATING OF GLAZED
ICE KNOWN AS BLACK ICE...WHICH IS VIRTUALLY TRANSPARENT...AND
OCCURS WITH LITTLE OR NO WARNING. PATCHY FREEZING DRIZZLE WILL
RESULT IN SOME MINOR ICE ACCUMULATIONS ACROSS THESE AREAS
ALSO...AIDING IN SLICK ROAD CONDITIONS. PLEASE EXERCISE CAUTION
DURING THE WEDNESDAY MORNING COMMUTE AS ICE THAT FORMS WILL CAUSE
HAZARDOUS DRIVING CONDITIONS THROUGH THE MID MORNING HOURS.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:00 PM CSTRiver Flood AdvisoryOHXHickman69 hr
Feb 4, 9:11 PM CSTRiver Flood AdvisoryOHXDavidson5 hr
Feb 5, 12:27 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 5, 12:32 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 5, 12:37 AM CSTAreal Flood AdvisoryOHXWilliamson3 hr
Feb 5, 1:40 AM CSTRiver Flood AdvisoryOHXHickman13 hr
Feb 5, 4:00 AM CSTRiver Flood AdvisoryOHXCheatham107 min
Feb 5, 4:09 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson98 min
Feb 5, 4:27 AM CSTRiver Flood AdvisoryOHXBedford3 hr
Feb 5, 4:33 AM CSTRiver Flood AdvisoryOHXCheatham5 hr
Feb 5, 5:07 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson19 hr
Feb 5, 5:44 AM CSTRiver Flood WarningOHXCheatham9 hr
Feb 5, 5:44 AM CSTRiver Flood WarningOHXMontgomery, Robertson27 hr
Feb 5, 6:01 AM CSTRiver Flood AdvisoryOHXMontgomery38 hr
Feb 5, 6:36 AM CSTRiver Flood WarningOHXPerry45 hr
Feb 5, 9:07 AM CSTRiver Flood AdvisoryOHXPerry, Wayne12 hr
Feb 5, 9:17 AM CSTRiver Flood AdvisoryOHXGiles18 hr
Feb 5, 9:22 AM CSTRiver Flood WarningOHXHickman21 hr

Nearby

River Flood Advisories in Alabama, 2014River Flood Advisories in Tennessee, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.